Michigan, 2009

Flooding in Michigan, March 10 to 15, 2009

March 10 to 15, 2009 · NWS DTX · 3 events in 3 counties and zones

Heavy rain fell between the 7th and 11th bringing 3 or more inches of rainfall to a good portion of southeast lower Michigan with the River Raisin basin getting hit the worst with 4 to 5 inches in that period. This caused flooding along several rivers with moderate flooding on the Huron at Hamburg and the reach from Blissfield down to Monroe getting moderate to major flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.7 million
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Heavy rain fell between the 7th and 11th bringing 3 or more inches of rainfall to a good portion of southeast lower Michigan with the River Raisin basin getting hit the worst with 4 to 5 inches in that period. This caused flooding along several rivers with moderate flooding on the Huron at Hamburg and the reach from Blissfield down to Monroe getting moderate to major flooding. Dundee recorded its 3rd highest crest ever. Many roads and homes along the Raisin where flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 10, 3:13 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 10, 3:13 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 AM EDT TUE MAR 10 2009

.SHORT TERM...TODAY AND TONIGHT

ANOTHER ACTIVE SHORT TERM IS EXPECTED WITH ADDITIONAL FLOODING STILL
OF CONCERN IN ADDITION TO STRONG WINDS LATE TONIGHT INTO WEDNESDAY.
DEEP LAYER MOISTURE TRANSPORT IS ALREADY EXPANDING INTO THE STATE
FROM THE WEST. FAIRLY STRONG ISENTROPIC ASCENT IS DRIVING THIS AREA
OF RAIN. THIS FORCING IS FORECAST TO TRACK ACROSS SOUTHERN MICHIGAN
THIS MORNING AND PERSIST INTO THE AFTERNOON. MODEL SOUNDINGS
INDICATE WET BULB COOLING POTENTIAL DUE TO THE INITIAL LOW TO MID
LEVEL DRY AIR OVER THE EASTERN LAKES MAY ALLOW SOME SNOW TO MIX IN
AT THE ONSET. WET BULB ZERO HEIGHTS ACTUALLY REMAIN QUITE LOW ACROSS
THE THUMB THROUGH A GOOD PORTION OF THE MORNING...SO WILL ADD SOME
MINOR ACCUMULATIONS IN THIS AREA. THERMAL PROFILES THEN WARM
CONSIDERABLY DURING THE DAY WITH INCREASED MOISTURE ADVECTION.

THE DEEP MID LEVEL TROUGH NOW OVER THE FOUR CORNERS REGION IS
FORECAST TO LIFT INTO THE CENTRAL PLAINS THIS AFTERNOON...ALLOWING
THE SURFACE LOW NOW OVER EASTERN KANSAS TO LIFT INTO WISCONSIN BY
EVENING. THIS WILL SUSTAIN 40 TO 50 KNOT LOW LEVEL INFLOW INTO THE
NORTHERN OHIO VALLEY/SOUTHERN LAKES REGION THROUGHOUT THE DAY. THE
STRONGEST MOISTURE CONVERGENCE AND BETTER INFLUX OF MID LEVEL
INSTABILITY WILL BE FOCUSED ACROSS FAR NORTHERN INDIANA AND
OHIO...WHICH WILL ALLOW THE HEAVIEST RAINFALL TO OCCUR FROM THE
DETROIT METRO AREA SOUTH THIS AFTERNOON. ALL MODEL SOLUTIONS
CONTINUE TO SHOW THE MID LEVEL WAVE AMPLIFYING AND BECOMING
NEGATIVELY TILTED AS IT LIFTS INTO THE NORTHERN GREAT LAKES TONIGHT.
THIS ALONG WITH STRONG EXIT REGION DYNAMICS WILL ALLOW THE SURFACE
LOW TO RAPIDLY DEEPEN AS IT MOVES ACROSS THE NORTHERN GREAT LAKES
TONIGHT. IN RESPONSE AN ADDITIONAL SURGE OF LOW LEVEL THETA E AND
ELEVATED INSTABILITY WILL LIFT INTO SE MICHIGAN. VERY ROBUST
850-500MB LAYER FRONTOGENESIS WILL SUPPORT ADDITIONAL CONVECTION
THROUGH THE EVENING...WITH AGAIN THE BEST CONVECTIVE POTENTIAL
FOCUSED FROM THE DETROIT AREA SOUTH.

OVERALL MODEL QPF RANGES FROM AROUND AN INCH ALONG THE M 59 CORRIDOR
TO ALMOST 2 INCHES NEAR THE STATE LINE. IN CONSIDERING ALL THE RAIN
FROM THIS PAST WEEKEND...THE CURRENT FLOOD WATCH REMAINS JUSTIFIED.
GIVEN THE QPF POTENTIAL ALONG THE M-59 CORRIDOR...WILL ACTUALLY
EXPAND THE FLOOD WATCH ONE ROW OF COUNTIES FARTHER NORTH. MODEL QPF
IS GENERALLY A HALF AN INCH OR LESS FROM FLINT NORTH...SO DO NOT SEE
THE NEED TO GO ANY FARTHER NORTH WITH THE FLOOD HEADLINES.

WIND WILL ALSO BE A CONCERN TONIGHT. THE SPC DAY ONE CONVECTIVE
OUTLOOK ACTUALLY HAS THE SLIGHT RISK RIGHT TO OUR DOORSTEP. THE
DYNAMICS AND ELEVATED CONVECTIVE POTENTIAL ALONG WITH A 50-65 KNOT
WIND FIELD AT 850MB CERTAINLY POSES THE RISK OF DAMAGING WIND GUSTS
ASSUMING THE SURFACE STABLE LAYER IS NOT TOO STRONG. THE TIMING OF
BEST INSTABILITY WILL BE LATE IN THE EVENING AS THE WARM FRONT IS
EXPECTED TO MAKE INROADS INTO SE MI. THE ASSOCIATED COLD FRONT FROM
THE DEEPENING SURFACE LOW IS THEN EXPECTED TO PASS THROUGH SE
MICHIGAN BETWEEN 06Z AND 09Z. A GOOD ISALLOBARIC COMPONENT...STRONG
ISENTROPIC DECENT AND A DEEPENING MIXED LAYER WITHIN ROBUST LOW
LEVEL COLD AIR ADVECTION WILL SET THE STAGE FOR VERY STRONG WIND
GUSTS ALONG AND BEHIND FROPA. THE LATEST MODEL SOUNDINGS INDICATE
THE POTENTIAL FOR 50 TO 60 MPH WIND GUSTS TO MIX TO THE SURFACE LATE
TONIGHT INTO EARLY WED...THUS PROMPTING THE ISSUANCE OF A HIGH WIND
WATCH.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY AS STRONG COLD
AIR ADVECTION CONTINUES BEHIND THE DEPARTING LOW PRESSURE SYSTEM.
MIXING HEIGHTS INCREASE TO AROUND 4000 FEET BEHIND THE COLD
FRONT...MIXING DOWN WESTERLY GUSTS TO 45 MPH DURING THE
MORNING...DECREASING TO 35 MPH GUSTS DURING THE AFTERNOON AS THE
PRESSURE GRADIENT SLOWLY RELAXES. DEEP MOISTURE WILL ALREADY BE
GONE BY WEDNESDAY MORNING AS A STRONG MID LEVEL DRY SLOT IS
WRAPPED INTO THE SYSTEM AS IT TRACKS OFF TO THE NORTHEAST. A WEAK
SURFACE TROUGH MOVING THROUGH THE BROADER CYCLONIC FLOW WILL SERVE
TO CREATE SOME LIGHT SNOW SHOWERS OR MORE LIKELY JUST FLURRIES OUT
OF THE SHALLOW MOISTURE THAT REMAINS WITH NO ACCUMULATION
EXPECTED. TEMPERATURES WILL HOLD STEADY OR FALL DURING THE DAY ON
WEDNESDAY WITH PARTLY TO MOSTLY CLOUDY SKIES AND BRISK CONDITIONS.

STRONG HIGH PRESSURE BUILDS FROM THE UPPER MIDWEST INTO THE CENTRAL
GREAT LAKES FROM WEDNESDAY NIGHT INTO THURSDAY. BOTH THE NAM AND GFS
SHOW MOISTURE OFF OF LAKE MICHIGAN GETTING TRAPPED BENEATH THE
STRENGTHENING INVERSION AS THE HIGH BUILDS EASTWARD AND HAVE
INCREASED CLOUD COVER FOR WEDNESDAY NIGHT. VERY DRY AIR ABOVE THIS
LAYER WITH 850MB MOISTURE BELOW 15 PERCENT WILL HELP TO MIX OUT ANY
STRATUS DURING THE DAY ON THURSDAY. LIGHT WINDS AND LOTS OF SUNSHINE
WILL HELP TO MAKE THURSDAY A MORE PLEASANT DAY DESPITE TEMPERATURES
TOPPING OUT NEAR 30 DEGREES. THURSDAY NIGHT WILL BE VERY COLD FOR
THIS TIME OF YEAR AND HAVE CONTINUED TO UNDERCUT GUIDANCE VALUES
WITH STRONG HIGH PRESSURE...1038MB...CENTERED OVERHEAD CREATING
FAVORABLE RADIATIONAL COOLING CONDITIONS. SOME LOCATIONS WILL DROP
INTO THE SINGLE DIGITS ACROSS THE NORTHERN CWA WHILE METRO DETROIT
CAN EXPECT LOWS IN THE TEENS.

AFTER SEVERAL DAYS OF COOL AND DRY WEATHER FOR THE END OF THE
WEEK...THE PATTERN BECOMES MORE ACTIVE AGAIN BY SUNDAY AFTERNOON.
SPLIT FLOW LEFT BEHIND AFTER THE ROBUST TUESDAY SYSTEM WILL
TRANSITION BACK TO ANOTHER HIGHLY AMPLIFIED TROUGH OVER THE WESTERN
UNITED STATES.  SHORTWAVE ENERGY MOVING THIS TROUGH APPROACHES THE
GREAT LAKES REGION BY SUNDAY...SUPPORTING GRADUALLY WARMING
TEMPERATURES AND THE NEXT CHANCE OF RAIN SHOWERS.

&&

.MARINE...

A RAPIDLY DEEPEN SURFACE LOW IS FORECAST TO TRACK ACROSS THE
NORTHERN GREAT LAKES TONIGHT AND THEN INTO CANADA ON WEDNESDAY. THIS
SYSTEM WILL SEND AN ASSOCIATED COLD FRONT ACROSS THE REGION LATE
TONIGHT. VERY STRONG LOW LEVEL COLD AIR ADVECTION AND A
STRENGTHENING GRADIENT WILL SUPPORT STORM FORCE WIND GUSTS OVER
NORTHERN LAKE HURON LATE TONIGHT INTO WEDNESDAY MORNING AND HIGH END
GALE FORCE WINDS ACROSS THE REST OF THE MARINE AREAS.

&&

.PREV DISCUSSION...ISSUED 102 AM EDT TUE MAR 10 2009

AVIATION...

VFR CONDITIONS WITH LIGHT SOUTHEAST WINDS WILL PERSIST THROUGH THE
EARLY MORNING HOURS AS SURFACE HIGH PRESSURE SLIDES TO OUR EAST, BUT
THEN CONDITIONS WILL WORSEN DURING THE DAYLIGHT HOURS AS THE NEXT
LOW PRESSURE SYSTEM AFFECTS SE MICHIGAN. EXPECT RAIN TO SPREAD FROM
WEST TO EAST OVER THE REGION DURING THE MORNING BEGINNING FIRST IN
THE TRI CITIES SHORTLY AFTER SUNRISE AND NOT LONG AFTER OVER THE
REST OF THE REGION. FROM THERE CEILING AND VISIBILITY WILL DROP INTO
THE IFR RANGE DURING THE AFTERNOON AND EVEN INTO LIFR AT DTW/DET AS
A WARM FRONT SETS UP NEAR THE OHIO BORDER. THIS FRONT WILL MAKE A
MOVE NORTHWARD INTO LOWER MICHIGAN DURING THE EVENING HOURS BUT WILL
HAVE TO WAIT UNTIL THE CENTER OF LOW PRESSURE REACHES UPPER MICHIGAN
BEFORE DOING SO. EASTERLY FLOW FROM THE LOWER LAKES TYPICALLY DELAYS
THE NORTHWARD PROGRESS OF FRONTAL BOUNDARIES UNTIL THE ASSOCIATED
SURFACE LOW IS WELL TO OUR NORTH AND WEST WITH A STRONGER SW LOW
LEVEL FLOW INTO LOWER MICHIGAN. THE WARM FRONT WILL LIKELY REACH THE
TRI CITIES BY MIDNIGHT FOLLOWED BY A CHANCE OF THUNDERSTORMS WITH A
STRONG COLD FRONT LATER IN THE NIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 8 AM TUESDAY TO 4 AM WEDNESDAY.

     HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

LAKE HURON...
     HEAVY FREEZING SPRAY WARNING...LHZ361-LHZ362-LHZ363...FROM 2 AM
     WEDNESDAY TO 4 PM WEDNESDAY.

     STORM WARNING...LHZ361-LHZ362...FROM 2 AM WEDNESDAY TO 4 PM
     WEDNESDAY.

     GALE WARNING...LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-
     LHZ463-LHZ464...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

&&

SHORT TERM...SC
LONG TERM....KEC
MARINE.......SC
AVIATION.....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 10, 4:13 AM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
513 AM EDT TUE MAR 10 2009

MIZ068>070-075-076-082-083-110915-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
513 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE LATEST FLOOD
WATCH /FFADTX/ FOR DETAILS.

A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
STORMS...MAINLY SOUTH OF THE I 94 CORRIDOR. THE BEST CHANCES FOR
SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 8 PM AND MIDNIGHT. ALL
THUNDERSTORMS TODAY WILL PRODUCE PERIODS OF INTENSE RAINFALL. THE
STRONGEST STORMS LATER TODAY WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH AND PEA SIZED HAIL. STORM MOTION WILL BE TO THE
NORTHEAST AT 50 MPH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GREAT
LAKES THIS EVENING TO NORTH OF LAKE SUPERIOR BY WEDNESDAY MORNING.
STRONG MOISTURE TRANSPORT IN ADVANCE OF THIS SYSTEM WILL BRING
PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS TO THE AREA
TODAY. THE PASSAGE OF THE ASSOCIATED COLD FRONT LATE TONIGHT WILL
BRING VERY STRONG WIND GUSTS TO THE AREA ALONG WITH MUCH COLDER
AIR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY. PLEASE
REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING.

MIZ047>049-053>055-060>063-110915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
513 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR LATE TONIGHT. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY AFTER 4 PM.
SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. ALL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF
INTENSE RAINFALL. SOME THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. STORM WILL MOVE
TO THE NORTHEAST AT 50 MPH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GREAT
LAKES THIS EVENING TO NORTH OF LAKE SUPERIOR BY WEDNESDAY MORNING.
STRONG MOISTURE TRANSPORT IN ADVANCE OF THIS SYSTEM WILL BRING
PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS TO THE AREA
TODAY. THE PASSAGE OF THE ASSOCIATED COLD FRONT LATE TONIGHT WILL
BRING VERY STRONG WIND GUSTS TO THE AREA ALONG WITH MUCH COLDER
AIR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY. PLEASE
REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-110915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
513 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

STORM WARNINGS AND GALE WARNING ARE IN EFFECT LATE TONIGHT. PLEASE
REFER TO THE LATEST MARINE FORECASTS AND WARNINGS /MWWDTX/...
/GLFLH/... /GLFSC/... AND /NSHDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM WARNINGS AND GALE WARNINGS WILL REMAIN IN EFFECT THROUGH
WEDNESDAY. PLEASE REFER TO THE LATEST MARINE FORECASTS AND
WARNINGS /MWWDTX/... /GLFLH/... /GLFSC/... AND /NSHDTX/ FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Livingston

When
March 10, 6:00 AM EST to March 15, 12:00 AM EST
Where
Livingston County, 1.8 mi SW of Pettysville to 2.21 mi SSW of Lakeland
Cause
Heavy Rain
Property damage
$500,000
Reported by
River/Stream Gage
Coordinates
42.459, -83.871

Flood, Monroe

When
March 10, 6:00 AM EST to March 15, 12:00 AM EST
Where
Monroe County, 0.21 mi WSW of Woodland Beach to 2.06 mi NNE of Lakewood
Cause
Heavy Rain
Property damage
$3.0 million
Reported by
River/Stream Gage
Coordinates
41.929, -83.304

Flood, Lenawee

When
March 10, 6:00 AM EST to March 15, 12:00 AM EST
Where
Lenawee County, 1.77 mi SE of Palmyra to 2.06 mi S of Blissfield
Cause
Heavy Rain
Property damage
$200,000
Reported by
River/Stream Gage
Coordinates
41.852, -83.906

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158506, 158507, 159649.